TSW

11.5 months TSW (Topical Steroid Withdrawal)

I’m tired. I’m exhausted from all this. But, that’s life. This condition doesn’t give you a vacation. And it’s hard to explain that to people. It’s so slow to heal, slow like the line you wait in at the DMV to get your name changed. I’ve yet to do that — get my name changed. Why? Because who wants all their pictures that will be seen by others to be of you, red and blotchy and sad?

I don’t say this for pity, I just say it because it’s the truth. This is what all of us go through. We have no way of revealing the depths of this condition. It’s not just physical. It’s mental. It’s emotional. It’s unfathomably suffocating.

The only thing we have to hold on to is 1) This WILL pass. And fuck, we have to keep telling ourselves that everyday, 10x a day. And 2) the people we love. I couldn’t do this without support, without the constant encouragement. And I mean constant. My husband tells me, daily, how brave he thinks I am. My mother helps me, everyday, with life’s simplicities.

It breaks my heart when I hear other’s are suffering through this and don’t have the same support that I have. Their loved ones call them ‘ugly’, call them lazy, belittle them because they are tired of taking care of someone who should just go back on steroids. They are faithless and you have no idea what toll that can take on someone who is suffering through this. So I feel so lucky to have the best cheerleaders in my life.

It’s been almost a year. A YEAR. And others are still going through this for longer — 2 years, 3 years… I think about them constantly. Their strength and will. And I think about those who have healed. I see their pictures and a tear forms at the crease of my eye knowing that, one day, it’ll be me telling my story of healing. That day can’t come soon enough.


PhotoGrid_1452447781916 PhotoGrid_1452447922543 PhotoGrid_1452448220465 PhotoGrid_1452448378128 PhotoGrid_1452448474854 PhotoGrid_1452448585747 PhotoGrid_1452448682124 PhotoGrid_1452448751131 PhotoGrid_1452186324671

I try to be funny. I try to put a brave face one. But it’s just a face, one of many from this condition.

I BEG OF YOU, if you know someone who is overusing steroids, or someone who is told to try them, PLEASE explain all of this to them. Show them the damage they can do if they are overused. More than 2 WEEKS is too much. And I include Protopic and Ellidel in this conversation. They are also, in my opinion, doing the same damage.

Doctors use steroids as the ‘quick answer’ and it needs to stop. It is destroying people’s lives. It destroys confidence, destroys relationships, destroys careers. SAY NO. Seek other answers to your skin needs. Fuck steroids. 

Love, B. R. Wren

2 thoughts on “11.5 months TSW (Topical Steroid Withdrawal)

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s